Mississippi, 2009

Damaging Wind in Mississippi, May 11, 2009

May 11, 2009 · NWS JAN · 1 event in 1 county or zone

On the early morning of the 11th, an isolated severe storm affected Humphreys County. This storm caused some wind damage to several trees and power poles northeast of Louise.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

On the early morning of the 11th, an isolated severe storm affected Humphreys County. This storm caused some wind damage to several trees and power poles northeast of Louise.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 10, 10:00 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, May 10, 10:00 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1100 PM CDT SUN MAY 10 2009

.DISCUSSION...

UPDATE: COMPLEX HAS MOVED OUT OF THE AREA AND HAVE ADJUSTED FORECAST
GRIDS TO REFLECT THIS. SCATTERED SHOWER/TSTM ACTIVITY DEVELOPING
OVER AR IS ELEVATED AND NOT VERY DEEP AND DO NOT EXPECT IT TO POSE A
SEVERE WEATHER RISK AS WE GO THROUGH THE OVERNIGHT. WILL KEEP CHANCE
POPS GOING IN FORECAST. /EC/

PREVIOUS UPDATE:

MESOSCALE INFLUENCES ARE DOMINANT THIS EVENING AS AN INTENSE
CONVECTIVE SYSTEM HAS DEVELOPED AS OF EARLY EVNG OVER ERN LA/CNTRL
MS. 00Z SOUNDING AT LIX DOES NOT SHOW A SIGNIFICANT CAP...SO WOULD
NOT EXPECT MUCH TO HINDER THE SRN EDGE OF THE SYSTEM FROM
PROPAGATING SWD TO INCLUDE AREAS SOUTH OF THE HWY 84 CORRIDOR
INCLUDING HBG AS GO THROUGH THE EVNG. THE BEST SYSTEM RELATIVE SHEAR
AND GREATEST DAMAGING WIND RISK SHOULD REMAIN WITH THE BOW ECHO
CURRENTLY RACING EAST ALONG THE I-20 CORRIDOR...WITH THE GREATEST
POTENTIAL FOR LOCALIZED FLOODING ON SRN EDGE OF SYSTEM WHERE E-W
ORIENTATION OF CONVECTION WILL PROMOTE TRAINING OF TSTM CELLS.

GIVEN THE STRONG MESOSCALE INFLUENCE...HAD TO MAKE SOME BIG
REVISIONS TO OVERNIGHT POPS AS MUCH OF THE NORTH HALF OF THE AREA IS
NOW QUIET. WILL KEEP CHANCE POPS GOING THROUGH THE NIGHT HOWEVER
WITH DISTURBED WESTERLY FLOW CONTINUING ALOFT AND PRESENCE OF WEAK
BAROCLINIC ZONE. /EC/

PREVIOUS DISCUSSION...

ON MONDAY...SURFACE BOUNDARY BECOMES STATIONARY AGAIN CLOSER TO THE
HIGHWAY 84 CORRIDOR. MODELS SUPPORT BEST CHANCES OF CONVECTION NEAR
THE BOUNDARY WITH SOME ISENTROPIC LIFT NORTH OF THE FRONT ALSO
KEEPING POPS UP. EXPECT THE STRONGER STORMS AND ISOLATED STRONG TO
SEVERE TO AFFECT THE SOUTH HALF OF THE REGION. YET ANOTHER DECENT
LOOKING TROUGH AXIS SWINGS THROUGH THE CWFA BY AFTERNOON. HEAVY
RAINS COULD STILL BE AN ISSUE FOR THIS PERIOD AS STORMS MAY TRAIN
FROM WEST TO EAST OVER THE SAME AREAS WHERE RAINFALL WOULD BE MORE
BENEFICIAL THAN PROBLEMATIC. MAV GUIDANCE APPEARS REASONABLE WITH
ANOTHER GRADIENT OF AT LEAST 15F IN HIGH TEMPS FROM NW TO SE.

BY MONDAY NIGHT...A MID LEVEL SHORTWAVE RIDGE BUILDS IN BEHIND THE
DEPARTING TROUGH AXIS DURING THE EVENING AND MAY SERVE TO QUIET DOWN
THE CONVECTIVE ACTION A BIT OVERNIGHT. BEST LOW LEVEL MOISTURE
CONVERGENCE CLOSER TO THE COAST AS WELL SO WILL KEEP POPS AT OR BELOW
40 PERCENT FOR THE EVENING AND EVEN LOWER AFTER MIDNIGHT FOR A
CHANGE. TEMPS ACTUALLY DIP BELOW 60F ACROSS THE NRN PORTIONS FOR
SEVERAL HOURS ASSOCIATED WITH A 1024MB SURFACE HIGH DROPPING INTO
THE OH VALLEY. THIS COULD BE THE LAST TIME WE SEE THIS COOL OF AIR
UNLESS THE 12Z ECMWF CAN PAN OUT WITH A BOMBING UPPER LOW NEXT
WEEK./40/

LONGER TERM(TUESDAY THROUGH SUNDAY)...NEAR ZONAL FLOW WILL CONTINUE
THIS WEEK WITH A RETURN TO MOSTLY DIURNAL RAIN CHANCES...BUT A
PATTERN CHANGE LOOKS MORE LIKELY BY NEXT WEEKEND. BOTH MODELS HAVE A
SURFACE HIGH CENTERED OVER THE OHIO VALLEY BY TUESDAY MORNING WITH
DRIER MID 50 SURFACE DEW POINTS OVER OUR NORTHERN ZONES. THIS HIGH
WILL SHIFT EAST TUESDAY AND RETURN FLOW WILL HELP SEND THE STALLED
BOUNDARY BACK NORTH AS A WEAK WARM FRONT. ONCE THIS BOUNDARY SHIFTS
NORTH OF OUR CWFA BY TUESDAY EVENING...VERY LITTLE CHANGE IN THE MID
60 DEW POINTS AND GREATER THAN ONE INCH PW AIRMASS IS SEEN THROUGH
NEXT WEEKEND. THE WARM FRONT WILL MOVE OVER THE NORTHERN HALF OF OUR
AREA DURING THE HEAT OF THE DAY TUESDAY. THIS WILL SHIFT THE FOCUS
FOR GREATEST POPS TO OVER OUR NORTH TUESDAY AFTERNOON. ALTHOUGH A FEW
STRONG STORMS CANNOT BE RULED OUT TUESDAY...IT APPEARS THE MAIN
THREAT FOR SEVERE WEATHER WILL REMAIN NORTHWEST OF OUR CWFA. A
NORTHERN STREAM SHORTWAVE WILL TRACK EAST ACROSS THE NORTHERN TIER
STATES TUESDAY AND WEDNESDAY BEFORE LIFTING UP INTO CANADA. THE
ASSOCIATED SURFACE LOW WILL DROP A COLD FRONT TOWARD OUR REGION LATE
WEDNESDAY BUT THIS FRONT IS EXPECTED TO STALL WELL NORTH OF OUR CWFA
WEDNESDAY NIGHT. WITH WARMER THAN NORMAL TEMPERATURES EXPECTED EACH
AFTERNOON FROM WEDNESDAY ON...GENERALLY IN THE MID TO UPPER
80S...ISOLATED TO SCATTERED MAINLY AFTERNOON TO EARLY EVENING SHOWERS
AND THUNDERSTORMS ARE EXPECTED. BOTH THE GFS AND ECMWF START TO SHOW
A MORE AMPLIFIED WEATHER PATTERN BY SATURDAY WITH TROUGHING OVER THE
WEST AND RIDGING IN THE EAST. THE PATTERN LOOKS TO REMAIN PROGRESSIVE
THOUGH WITH THE TROUGH IN THE WEST MOVING OVER OUR REGION BY MONDAY.
THIS MAY BRING SOME COOLER WEATHER FOR THE START OF NEXT WEEK. /22/

&&

.AVIATION...

INTENSE CONVECTIVE COMPLEX WILL MAKE FOR HAZARDOUS AVIATION
CONDITIONS AT JAN/MEI/HBG THROUGH THE EVNG HRS. LESS CONVECTIVE
POTENTIAL EXISTS AFTER MIDNIGHT...BUT EXPECT A REPEAT OF IFR/LIFR
STRATUS FORMATION...ESPECIALLY AFTER 08Z LASTING UNTIL ABOUT
15Z...GIVEN NEARBY SFC FRONT AND VERY MOIST BOUNDARY LAYER. MVFR/VFR
CONDITIONS WILL DEVELOP BY MONDAY AFTN WITH SOME POTENTIAL FOR
TSTMS...ESPECIALLY IN THE JAN/MEI/HBG AREA. /EC/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, May 10, 9:10 PM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1010 PM CDT SUN MAY 10 2009

ARZ074-075-MSZ018-019-025>039-112000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
1010 PM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ007>009-015-016-023-025-MSZ040>058-112000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
1010 PM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS MONDAY
AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY JUST SOUTH OF
THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE FOR
THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN NORTHWARD ON
TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME
FROM TUESDAY THROUGH SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MONDAY AND MONDAY NIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ024-026-MSZ059>066-072>074-112000-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1010 PM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
LOUISIANA...AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

STRONG TO SEVERE THUNDERSTORMS WILL END LATE THIS EVENING WITH QUIET
WEATHER CONDITIONS EXPECTED FOR THE MOST PART AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
AGAIN MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY
JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING
COMBINE FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN
NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT
THIS TIME FROM TUESDAY THROUGH SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MONDAY AFTERNOON. OTHERWISE...ACTIVATION
IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

In the hours before

Local storm report, May 10, 10:19 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             BASTROP                 32.77N 91.91W
05/10/2009  E1.00 INCH       MOREHOUSE          LA   LAW ENFORCEMENT

0205 PM     HAIL             S PIONEER               32.74N 91.44W
05/10/2009  E1.75 INCH       WEST CARROLL       LA   PUBLIC

            GOLFBALL HAIL REPORTED BETWEEN PIONEER AND DARNELL.

0205 PM     HAIL             PIONEER                 32.74N 91.44W
05/10/2009  E1.00 INCH       WEST CARROLL       LA   PUBLIC

            LOTS OF PENNY...NICKEL AND QUARTER SIZED HAIL. 40 TO 45
            MPH WIND GUSTS AS WELL.

0229 PM     HAIL             8 NW TRANSYLVANIA       32.76N 91.28W
05/10/2009  E1.00 INCH       EAST CARROLL       LA   EMERGENCY MNGR

            QUARTER HAIL ALONG HWY 882 NEAR THE WEST CARROLL/EAST
            CARROLL PARISH BORDERS.

0250 PM     HAIL             1 N TRANSYLVANIA        32.69N 91.18W
05/10/2009  E1.00 INCH       EAST CARROLL       LA   EMERGENCY MNGR

0403 PM     HAIL             4 NE FERRIDAY           31.68N 91.51W
05/10/2009  E1.00 INCH       CONCORDIA          LA   PUBLIC

            ALONG LAKE CONCORDIA.

0403 PM     HAIL             CLAYTON                 31.72N 91.54W
05/10/2009  E0.75 INCH       CONCORDIA          LA   CO-OP OBSERVER

0444 PM     HAIL             4 S KILBOURNE           32.94N 91.31W
05/10/2009  E1.00 INCH       WEST CARROLL       LA   PUBLIC

            NICKEL TO QUARTER HAIL REPORTED IN TERRY AND OAK GROVE

0458 PM     TSTM WND DMG     5 N LAKE PROVIDENCE     32.88N 91.18W
05/10/2009                   EAST CARROLL       LA   LAW ENFORCEMENT

            TREE ON A HOUSE ALONG HIGHLAND ROAD. TREES AND POWERLINES
            DOWN ALONG HIGHWAY 65 NORTH.

0500 PM     TSTM WND DMG     5 N LAKE PROVIDENCE     32.88N 91.18W
05/10/2009                   EAST CARROLL       LA   EMERGENCY MNGR

            NUMEROUS TREES...POLES...AND POWERLINES DOWN. SUBSTANTIAL
            DAMAGE TO SHELBURN FIRE STATION. NUMEROUS HOMES DAMAGED.
            POSSIBLE TORNADO.

0511 PM     TSTM WND DMG     2 S MAYERSVILLE         32.87N 91.04W
05/10/2009                   ISSAQUENA          MS   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

0545 PM     HAIL             1 S TALLULAH            32.39N 91.19W
05/10/2009  E0.75 INCH       MADISON            LA   PUBLIC

0552 PM     HAIL             TALLULAH                32.41N 91.19W
05/10/2009  E0.50 INCH       MADISON            LA   LAW ENFORCEMENT

0642 PM     TSTM WND GST     POCAHONTAS              32.47N 90.29W
05/10/2009  E60.00 MPH       HINDS              MS   EMERGENCY MNGR

            ESTIMATED IN THE POCAHONTAS AREA

0642 PM     HAIL             POCAHONTAS              32.47N 90.29W
05/10/2009  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

0645 PM     TSTM WND DMG     3 S POCAHONTAS          32.43N 90.29W
05/10/2009                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN SOUTH OF POCAHONTAS.

0645 PM     TSTM WND DMG     1 S POCAHONTAS          32.46N 90.29W
05/10/2009                   HINDS              MS   LAW ENFORCEMENT

            TREES DOWN ON PINEHAVEN DRIVE BETWEEN HIGHWAY 49 AND
            KICKAPOO ROAD. ALSO TREE DOWN ACROSS HIGHWAY 49 NEAR
            PINEHAVEN DRIVE

0647 PM     TSTM WND DMG     W RAYMOND               32.26N 90.42W
05/10/2009                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ALONG HIGHWAY 467 JUST TO THE WEST OF RAYMOND

0651 PM     TSTM WND DMG     JACKSON                 32.32N 90.21W
05/10/2009                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ON A HOUSE IN JACKSON.

0656 PM     TSTM WND DMG     4 W MADISON             32.45N 90.18W
05/10/2009                   MADISON            MS   LAW ENFORCEMENT

            TREE DOWN ALONG LAKE CAVALIER ROAD.

0705 PM     TSTM WND DMG     3 E GLUCKSTADT          32.52N 90.05W
05/10/2009                   MADISON            MS   LAW ENFORCEMENT

            TREE DOWN ALONG AROUND OLD CANTON ROAD AND YANDELL ROAD.

0705 PM     TSTM WND DMG     BRANDON                 32.28N 90.00W
05/10/2009                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN ALONG LOUIS WILSON AND EAST SUNSET ROADS. TREE
            DOWN IN THE 3200 BLOCK OF HIGHWAY 80 AND TREE DOWN ON
            MCDONALD LANE.

0705 PM     TSTM WND DMG     RIDGELAND               32.42N 90.13W
05/10/2009                   MADISON            MS   LAW ENFORCEMENT

            TREE DOWN ON THE NATCHEZ TRACE JUST NORTH OF OLD CANTON.

0705 PM     TSTM WND DMG     RIDGELAND               32.42N 90.13W
05/10/2009                   MADISON            MS   LAW ENFORCEMENT

            TREE DOWN AROUND THE ENTRANCE RAMP TO THE NATCHEZ TRACE
            AT HIGHWAY 51 AND RICE ROAD.

0710 PM     TSTM WND DMG     2 NE BRANDON            32.30N 89.98W
05/10/2009                   RANKIN             MS   NWS EMPLOYEE

            TREES DOWN JUST NORTHEAST OF BRANDON

0724 PM     TSTM WND GST     PELAHATCHIE             32.32N 89.80W
05/10/2009  E60.00 MPH       RANKIN             MS   BROADCAST MEDIA

0730 PM     TSTM WND GST     1 W FANNIN              32.42N 89.97W
05/10/2009  E70.00 MPH       RANKIN             MS   PUBLIC

            SEVERAL TREES DOWN IN THE BUCKINGHAM NEIGHBORHOOD. 1 TREE
            WAS ON A CAR. STRONGEST WIND GUSTS WERE NOT WITH THE
            LEADING EDGE OF THE LINE...THEY OCCURED 10 TO 15 LATER.
            RADAR SUPPORTED THIS AS WELL.

0746 PM     TSTM WND DMG     2 N MORTON              32.38N 89.66W
05/10/2009                   SCOTT              MS   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 13

0746 PM     TSTM WND DMG     BRANCH                  32.43N 89.71W
05/10/2009                   SCOTT              MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN THE BRANCH COMMUNITY ON LINE
            PRAIRIE ROAD OFF OF HWY 481.

0822 PM     TSTM WND DMG     2 S LAKE                32.31N 89.33W
05/10/2009                   SCOTT              MS   EMERGENCY MNGR

            TREE ON A HOUSE ALONG BT ROAD SOUTH OF LAKE. POSSIBLE
            TORNADO

0826 PM     TSTM WND DMG     5 WNW CLEM              31.74N 89.87W
05/10/2009                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE WHITE SANDS COMMUNITY.

0826 PM     TSTM WND DMG     LAWRENCE                32.33N 89.23W
05/10/2009                   NEWTON             MS   LAW ENFORCEMENT

            TREE DOWN ALONG LAWRENCE-HAZEL ROAD

0830 PM     TSTM WND DMG     CLEM                    31.71N 89.79W
05/10/2009                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            A FEW TREES DOWN AROUND CLEM.

0836 PM     TSTM WND DMG     NEWTON                  32.32N 89.16W
05/10/2009                   NEWTON             MS   LAW ENFORCEMENT

            POWERLINES DOWN IN NEWTON

0836 PM     TSTM WND DMG     NEWTON                  32.32N 89.16W
05/10/2009                   NEWTON             MS   EMERGENCY MNGR

            LARGE TREE DOWN IN NEWTON ON MILEY STREET.

0838 PM     TSTM WND DMG     4 S NEWTON              32.26N 89.16W
05/10/2009                   NEWTON             MS   COUNTY OFFICIAL

            A FEW TREES DOWN ALONG HWY 504.

0840 PM     HAIL             NEWTON                  32.32N 89.16W
05/10/2009  E0.75 INCH       NEWTON             MS   LAW ENFORCEMENT

0843 PM     TSTM WND DMG     UNION                   32.57N 89.12W
05/10/2009                   NEWTON             MS   LAW ENFORCEMENT

            TREES DOWN ON HWY 492 IN UNION.

0921 PM     TSTM WND DMG     2 W LITTLE ROCK         32.53N 89.06W
05/10/2009                   NEWTON             MS   COUNTY OFFICIAL

            A FEW TREES DOWN ALONG HWY 494.

0934 PM     TSTM WND DMG     2 W COLLINSVILLE        32.49N 88.88W
05/10/2009                   LAUDERDALE         MS   BROADCAST MEDIA

            TREES DOWN ACROSS HWY 494...POSSIBLE INJURIES.

0935 PM     TSTM WND DMG     COLLINSVILLE            32.49N 88.84W
05/10/2009                   LAUDERDALE         MS   BROADCAST MEDIA

            A FEW TREES WERE DOWN ACROSS W LAUDERDALE RD.

0943 PM     HAIL             4 W LAUREL              31.69N 89.21W
05/10/2009  E0.88 INCH       JONES              MS   EMERGENCY MNGR

0948 PM     TSTM WND DMG     5 SE TUCKERS CROSSING   31.58N 89.03W
05/10/2009                   JONES              MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN ON TOWNSHIP ROAD

0948 PM     TSTM WND DMG     5 SE LAUREL             31.64N 89.08W
05/10/2009                   JONES              MS   EMERGENCY MNGR

            A TREE WAS DOWN ON A HOUSE AND A ROOF WAS BLOWN OFF A
            HOUSE.

&&

JCULIN
Special weather statement, May 10, 10:49 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1149 PM CDT SUN MAY 10 2009

ARZ074-075-MSZ034-110600-
ASHLEY AR-CHICOT AR-WASHINGTON MS-
1149 PM CDT SUN MAY 10 2009

A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WILL MOVE ACROSS EXTREME SOUTHEAST ARKANSAS AND INTO WESTERN
PORTIONS MISSISSIPPI DURING THE LATE NIGHT HOURS. IN ADDITION TO THE
HAIL...BRIEF HEAVY RAIN AND A FEW LIGHTNING STRIKES CAN ALSO BE
EXPECTED.

PEOPLE IN WASHINGTON...CHICOT AND ASHLEY COUNTIES SHOULD MONITOR
THESE STORMS.

EEC
Local storm report, May 10, 11:10 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1210 AM CDT MON MAY 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND DMG     6 E LAUREL              31.69N 89.04W
05/10/2009                   JONES              MS   EMERGENCY MNGR

            NUMEROUS LARGE TREES REPORTED DOWN. ONE MOBILE HOME HAD
            MAJOR DAMAGE. ONE HOME HAD MAJOR DAMAGE...AND POSSIBLY
            DESTROYED. ALL OF THIS OCCURRED AROUND THE TUCKERS
            CROSSING COMMUNITY.

&&

WESTER
Special weather statement, May 11, 12:40 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
140 AM CDT MON MAY 11 2009

ARZ074-LAZ007-110720-
ASHLEY AR-MOREHOUSE LA-
140 AM CDT MON MAY 11 2009

...A STRONG THUNDERSTORM OVER WESTERN ASHLEY COUNTY ARKANSAS...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF WEST CROSSETT AT
140 AM CDT...MOVING SOUTHEAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE
PARISH SHOULD MONITOR THIS STORM CLOSELY.

MME
Special weather statement, May 11, 1:03 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
203 AM CDT MON MAY 11 2009

MSZ034-035-041-110750-
WASHINGTON MS-HUMPHREYS MS-SHARKEY MS-
203 AM CDT MON MAY 11 2009

...STRONG THUNDERSTORM OVER SOUTHERN WASHINGTON COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF HOLLANDALE AT 203
AM CDT...MOVING EAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN SHARKEY...SOUTHWESTERN HUMPHREYS AND SOUTHEASTERN
WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

MME
Special weather statement, May 11, 1:39 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 AM CDT MON MAY 11 2009

ARZ074-075-LAZ007>009-MSZ034-040-110840-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
WASHINGTON MS-ISSAQUENA MS-
239 AM CDT MON MAY 11 2009

...A STRONG THUNDERSTORM OVER SOUTHERN ASHLEY COUNTY ARKANSAS...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PARKDALE AT 239 AM CDT...MOVING
EAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON...SOUTHERN
CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...AND NORTHERN EAST
CARROLL...NORTHERN WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

MME

The radar

The Jackson/Brandon,MS radar (KDGX), 98 km away, was scanning. The volume nearest the first event began at 07:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Humphreys

When
May 11, 1:53 AM CST
Where
Humphreys County, 1.85 mi SSW of Romeo
Measured
63 kt (72 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
33.007, -90.586

Several trees and light poles were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2009Every state in 2009This day in weather historyWarnings in Mississippi, May 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174632.